News, Culture & Society

Libido-boosting pill made from a curry herb ‘increases women’s sex drive’

Libido-boosting pill made from a herb used in spicy curries ‘increases blood flow and testosterone levels to raise women’s sex drives’

  • Experts studied the effect of pills containing the herb fenugreek for two months 
  • They improved the arousal, desire and lubrication of menopausal women 
  • The herb triggered ‘domino effects’ of improving aspects of women’s sex lives 

A food supplement containing a herb used in Indian dishes could boost the female sex drive, according to research.

In a study 29 middle-aged women took herbal pills called Libicare, which contain the herb fenugreek, for two months.

They noticed definite improvements in their sexual desire, arousal levels, vaginal lubrication, orgasms and satisfaction in the bedroom, the study found.

Scientists who did the research said the herb was able to boost blood flow to the genitals and to make testosterone levels increase, both of which increased sex drive.

And when one aspect of a woman’s sex life improved, others followed in a ‘domino effect’.

Scientists said the herb was able to boost blood flow to the genitals and to make testosterone levels increase – the women noticed definite improvements in their sexual desire, arousal levels, vaginal lubrication, orgasms and satisfaction in the bedroom, the study found

Researchers at the Palacios’ Institute of Women’s Health in Spain trialled the Libicare pills on post-menopausal women between the ages of 45 and 65.

Libicare, which is for sale on Google for around £20, contains plant extracts, selenium, B vitamins, ginkgo biloba and fenugreek, which is often used to flavour curries and other spiced Indian food dishes. 

Often, hormone drops may mean women who have been through the menopause lose their sex drive and suffer from vaginal dryness.

Women in the trial had their sexual desire and function measured on a questionnaire-based Female Sexual Function Index (FSFI) which is a scale of 0-36.

After two months of taking the Libicare supplements the women's Female Sexual Function Index (FSFI) scores had increased 'significantly' from an average of 20.92 to 25.08

After two months of taking the Libicare supplements the women’s Female Sexual Function Index (FSFI) scores had increased ‘significantly’ from an average of 20.92 to 25.08

Women scoring below around 26 are considered to be at risk of sexual dysfunction and, at the beginning, those in the trial had an average score of 20.

But after two months of taking the Libicare supplements their scores had increased ‘significantly’ to an average of 25.

The researchers, led by Dr Santiago Palacios, wrote in their paper: ‘The administration of this product is associated with a significant increase not only in desire and arousal, but also in vaginal lubrication and orgasm. 

‘As previously explained, this occurs as part of a domino effect which makes other sexual domains improve when one of them does, and also as a double effect of this product on increasing free testosterone and local vasodilatation [increased circulation].’

Libicare is now being trialled on a larger group of women to see if the effects continue, The Sun reported. 

The research was published in the medical journal BMC Women’s Health. 

WHAT IS LOSS OF LIBIDO?

Loss of libido is a reduced sex drive.

Past research suggests it affects nearly half of all women at some point in their lives.

It is often linked to relationship issues, stress or tiredness, but could also indicate an underlying health problem.

Sex drives vary person-to-person with no libido being ‘normal’, however, if it is affecting your relationship, it may be worth seeking help from a GP or psychosexual therapist.

Common causes:

  • Relationship problems – such as becoming overly familiar with your partner,  poor communication or trust issues
  • Sexual problems – including erectile dysfunction or vaginal dryness
  • Stress, anxiety or depression
  • Age – sex hormones fall during the menopause. Low libido can also occur due to the side effects of medication or mobility problems
  • Pregnancy and breastfeeding – can cause changes in hormone levels, exhaustion or altered priorities as people focus on their child
  • Underlying health issues – such as heart disease, cancer and diabetes 
  • Medication – including antidepressants and drugs for high blood pressure
  • Alcohol and drugs 

Source: NHS Choices 

Read more at DailyMail.co.uk


Comments are closed.